, Volume 23, Issue 4, pp 1009–1020 | Cite as

On the convergence of sequence of maximal monotone operators of type (D) in Banach spaces

  • S. R. PattanaikEmail author
  • D. K. Pradhan


Within the setting of general real Banach spaces, we prove that the sequence of maximal monotone operators of type (D) graphically converges provided, their corresponding class of representative functions converge epigraphically. Moreover, we provide a condition to guarantee that the lower limit of a sequence of maximal monotone operators of type (D) is a maximal monotone operator of type (D) in real Banach spaces.


Maximal monotone operator Monotone operator of type (D) Representative function Epi-convergence 

Mathematics Subject Classification

47H05 49J52 47N10 



  1. 1.
    Aftabizadeh, A.R., Pavel, N.H.: Nonlinear boundary value problems for some ordinary and partial differential equations associated with monotone operators. J. Math. Anal. 156, 535–557 (1991)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Apreutesei, N.C.: Second order differential equations on half-line associated with monotone operators. J. Math. Anal. 223, 472–493 (1998)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Attouch, H., Baillon, J.-B., Thera, M.: Variational sum of monotone operators. J. Convex Anal. 1(1), 1–29 (1994)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Brézis, H.: Monotone operators, nonlinear semigroups, and applications, In: Proceedings of the International Congress Mathematicians, Vancouver, pp. 249-255 (1974)Google Scholar
  5. 5.
    Brézis, H., Haraux, A.: Image d’une somme d’op\(\acute{e}\)rateurs monotones et applications. Isr. J. Math. 23, 165–186 (1976)zbMATHGoogle Scholar
  6. 6.
    Brézis, H., Crandall, M.G., Pazy, A.: Perturbations of nonlinear maximal monotone sets in banach spaces. Commun. Pure Appl. Math. XXIII, 123–144 (1970)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Bueno, O., García, Y., Marques Alves, M.: Lower limit of type (D) monotone operators in general Banach spaces. J. Convex Anal. 23(2), 333–345 (2016)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Calvert, B.D., Gupta, C.P.: Nonlinear elliptic boundary value problems in \(L^p\) spaces and sums of ranges of accretive operators. Nonlinear Anal. Theory Methods Appl. 2, 1–26 (1978)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Fitzpatrick, S.: Representing monotone operators by convex functions, In: Workshop/Mini-conference on Functional Analysis and Optimization (Canberra 1988). Proceedings of the Centre for Mathematical Analysis, Australian National University, Canberra, Australia, vol. 20, pp. 59–65 (1988)Google Scholar
  10. 10.
    García, Y., Lassonde, M.: Representable monotone operators and limits of sequence of maximal monotone operators. Set Valued Anal. 20, 61–73 (2012)MathSciNetzbMATHGoogle Scholar
  11. 11.
    García, Y., Lassonde, M.: Lower limit of maximal operators driven by their representative functions, Optim. Lett. (2018).
  12. 12.
    Gossez, J.-P.: On a convexity property of the range of a maximal monotone operator. Proc. AMS 55, 359–360 (1976)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Gossez, J.-P.: Operateurs monotones non lineaires dans les espaces de Banach nonreflexivs. J. Math. Anal. Appl. 34, 371–395 (1971)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Gupta, C.P.: Sum of ranges of operators and applications. In: Nonlinear Systems and Applications, Academic Press, New York, pp. 547–559 (1997)Google Scholar
  15. 15.
    Gupta, C.P., Hess, P.: Existence theorems for nonlinear non-coercieve operator equations and nonlinear elliptic boundary value problems. J. Differ. Equ. 22, 305–313 (1976)zbMATHGoogle Scholar
  16. 16.
    Marques Alves, M., Svaiter, B.F.: On the surjectivity properties of perturbations of maximal monotone operators in non-reflexive Banach spaces. J. Convex Anal. 18(1), 209–226 (2011)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Marques Alves, M., Svaiter, B.F.: Brondsted–Rockafellar property and maximality of monotone operators representable by convex functions in non-reflexive Banach spaces. J. Convex Anal. 15(4), 693–706 (2008)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Marques Alves, M., Svaiter, B.F.: A new old class of maximal monotone operators. J. Convex Anal. 16(4), 881–890 (2009)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Martinez-LegaZ, J.E., Svaiter, B.F.: Monotone operators representable by l.s.c. convex functions. Set Valued Anal. 2(2), 21–46 (2005)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Minty, G.J.: Monotone networks. Proc. R. Soc. Lond. 257, 194–212 (1960)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Pennanen, T., Revalski, J.P., Thera, M.: Variational composition of a monotone operator and a linear mapping with applications to elliptic PDE’s with singular coefficients. J. Funct. Anal. 198(1), 84–105 (2003)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Revalski, J.P., Thera, M.: Generalized sums of monotone operators. C. R. Acad. Sci. Paris Ser. I Math. 329(11), 979–984 (1999)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Revalski, J.P., Thera, M.: Variational and extended sums of monotone operators, In: Illposed Variational Problems and Regularization Techniques (Trier, 1998). Lecture Notes in Economics and Mathematics Systems, vol. 477, Springer, Berlin, pp. 229–246 (1999)Google Scholar
  24. 24.
    Rockafellar, R.T., Wets, R.J-B : Variational analysis. Grundlehren der mathematischen Wissenschaften (1998)Google Scholar
  25. 25.
    Simons, S.: The range of a monotone operator. J. Math. Anal. Appl. 199, 176–201 (1996)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Simons, S.: From Hahn–Banach to Monotonicity. Springer, Berlin (2008)zbMATHGoogle Scholar
  27. 27.
    Zeidler, E.: Nonlinear Functional Analysis and Its Applications: Part 2 A: Linear Monotone Operators and Part 2 B: Nonlinear Monotone Operators. Springer, Berlin (1990)zbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsNIT RourkelaRourkelaIndia

Personalised recommendations